MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E3: patient care coordinator.G4: k171853.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr, part 803, and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred, nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Difficulty was experienced during a procedure, using a cook liver access and biopsy set.The catheter tip broke off inside of the cannula, and the catheter material also detached from the hub.No force was being used when the separation occurred.The entire device/cannula had to be removed to retrieve the separated device.The procedure was completed by using another device.No further issues were experienced during the procedure.This report captures the catheter tip breaking, as well as the catheter material detaching from the catheter hub.Additional information regarding event details and patient outcome has been requested, but is currently unavailable.
 
Event or Problem Description
Additional information was provided on (b)(6) 2023.The access site was the right internal jugular vein.The part of the device that experienced the separation failure was the 5 french straight catheter.The separation occurred during removal.No part of the catheter remained in the sheath, catheter, or patient.Nothing was connected to the fitting, the wire was inside the fitting.No force was exerted on the separated fitting of the catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Additional information: b5, e3 correction: h6 (annex e), h6 (annex f) this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 - annex a investigation ¿ evaluation (b)(6) (united states) informed cook on 20apr2023 of an issue with a liver access and biopsy set (rpn: labs-100-j-01, lot 14645991).The catheter tip broke off inside of the cannula and the catheter material also detached from the hub.No force was being used when the separation occurred.The entire device/cannula had to be removed to retrieve the separated device.The procedure was completed by using another device.No further issues were experienced during the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control procedures, manufacturing instructions (mi), and instructions for use (ifu) of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 14645991and the related subassembly lots revealed a possibly related nonconformance for shaft damage, in which all nonconforming product was scrapped and inspected 100% per qc.Cook also reviewed product labeling.The product ifu, [t_labs2_rev1] ¿liver access and biopsy set,¿ provides the following information to the user related to the reported failure mode: ¿warnings extreme care must be exercised during manipulation and withdrawal of catheter to prevent pulling catheter apart.Insertion through a synthetic vascular graft should be avoided whenever possible.Instructions for use introduce and advance the transjugular introducer sheath and stiffening cannula over the wire guide into the selected hepatic vein.When introducing these components as a preassembled set, the included straight catheter (if applicable) may be used to facilitate introduction.Once the set is positioned within the hepatic vein, the straight catheter should be removed.Note: care should be taken to prevent damage to the straight catheter during removal through the metal stiffening cannula.Leaving a wire guide through the straight catheter during removal may aid in preventing damage.How supplied supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the dmr, dhr, and product ifu, there is no indication the complaint device was manufactured out of specification.Cook did not identify any nonconforming material in house or in the field.Based on the information provided, no product returned, and the results of the investigation, cook concluded the cause of hub separation to be component failure unrelated to any manufacturing or design deficiencies and the cause of the catheter tip breaking off could not be determined.During removal, the catheter tip broke off inside the cannula and the hub detached from the catheter.Although the customer stated that no excessive force was applied, it is possible that care was not taken in removing the catheter through the cannula as stated in the ifu.Also, the specific location of where the customer pulled could had contributed to the catheter hub separation such as if the catheter was removed by pulling on the hub.However, this cannot be confirmed without additional information.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9, h3, h6 - annex a this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16827976
Report Number1820334-2023-00526
Device Sequence Number7132246
Product Code DYB
UDI-Device Identifier00827002574854
UDI-Public(01)00827002574854(17)250404(10)14645991
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2025
Device Model NumberN/A
Device Catalogue NumberLABS-100-J-01
Device Lot Number14645991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer06/01/2023
09/11/2023
10/11/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date06/02/2023
10/09/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale